Need advice on Pamelor and klonopin

Discussion in 'Fibromyalgia Main Forum' started by JewelRA, Aug 19, 2006.

  1. JewelRA

    JewelRA New Member

    Well, I went to the doctor yesterday with chest pains, jaw pain, upper back pain and heart palpitations, convinced I was having a massive heart attack. He did an EKG and turns out everything is fine with my heart, it was just a massive panic attack. :( I left with a prescription for Pamelor, 25 mg to take at night for sleep, klonopin .25 mg twice a day for anxiety, and the name of a clinical psychologist.

    I am so confused. If you may remember, I am in the process of tapering off Paxil after many years of use, as it is not working for me at ALL any more. I am down to 7mg, going very slowly with the liquid form. I know alot of these symptoms are withdrawal, but also this started before I started tapering, so that's how I know the Paxil just "pooped out" on me (I've taken it for 14 years!) I tried Effexor back a couple of months ago, and that was a major disaster! I was only on it 3 weeks and quit and had horrible withdrawal effects! I would love to be anti-depressant free, but things don't seem to be working out well. I am stressed to the max, hair falling out, having major anxiety and panic attacks all day long. Also having periods of major depression and lethargy and no energy. I can barely function.

    Is it safe to mix Pamelor with Paxil, as I continue to taper the Paxil? I think the Pamelor he gave me is a relatively low dose (25mg at bedtime), more for sleep than depression per se. I am just SOOOO scared to start another AD after my experience with Effexor!!! Yeaaaahhh!!!!

    I am leaning toward trying the klonopin first, and seeing if it helps my anxiety enough. I hate to add 2 new meds at the same time - it would be hard to tell what was causing what if I start to have side effects.

    I also plan to call the psychologist, as I really need someone to talk to. I am just having such a hard time right now.

    Thanks if you've stayed with me this far! I know it's a long post.
  2. ckball

    ckball New Member

    I have been taking 75 mg of pamelor since 1992. I did fine with that for years, then family stress issues caused deeper depression and am now taking 20 mg Lexepro for about 2 years. All at bedtime.

    I take 1 mg klonopin at night. I use to take ambien several years ago and lost my insurance, so Dr gave me klonopin for sleep. Found out it stopped my treamors and helped me with sensory overload. I never take it during the day.

    I am now back on ambien again, got my medicare and D program. I tried to stop the klonopin- cut down to half for a while but it didn't go well. But I was having other health issues and am feeling better now, so I am going to try to cut back again.

    My nsurance does not cover klonopin, it is 17 bucks for a 30 day supply. When you are on a limited income every dollar helps

    I hope you find what helps you- I haven't had any bad side effects from either one -Carla
  3. NyroFan

    NyroFan New Member

    JewelRA:

    I would push the Klonopin.

    I just say this out of my own personal experience.

    Just a suggestion. Doc probably knows best.

    nyrofan
  4. AbbeyMae

    AbbeyMae New Member

    I got 60 1mg of clonazepam,(generic Klonopin)for $5.99 @ Osco. At that time I had Medicare part D and it did not pay for it but my medicaid would have.

    I had only used this Rx card that the AZ governor put out, called Arizona Copper Card by Rx America. That type of card gave a small discount being better than none at all.

    Since CVS bought out Osco, I find out that the state medicaid picked up the tab on the Clonazepam. And it would have at Osco if someone would have done it correctly. There was so much Chaos going on in the beginning of 2006 with Medicare Part D that Osco did not figure that out.


    Klonopin has been good for me but I have been on it for about 3 years now and I have built a tolerance. I have been cutting it down just to give my body a break, and than back to 1mg at bed time. Hoping this will help me again.
    I use to sleep well on it but now I am having terrible problems with my sleep. I am also on Flexeril. Both of these meds use to knock me out but now I am lucky to get a
    nights sleep.

    I believe Pamelor is Nortriptyline. That would make me sleep, but I felt more depressed. I am one of those people that can't take antidepressants.

    I am so sensitive that right now I have been Rxd 2mg of Lexapro. I was even constipated from just 2mg. My Psych. says that he has several Pt.'s like this and do get results from such a low dose. I dissolve 1/2 pill,(5mg) in 5 ounces of water and drink 2 ounces. But at this moment I have slowly been cutting down from the 2mg to 1mg.

    I think I am going to go back on the SAMe. I did well on that before @ 400mg, but that too, I built a tolerance. Psych. had said that I can take one or the other, but not both together.

    BTW, Pamelor is a tricyclic antidepressant and Paxil is a S.S.R.I. Generally, it is not good to take both, but maybe because the Pamelor and the Paxil is a low dose.

    When I slowly weaned off the Nortriptyline, which I was not on for any length of time, I went into a huge flare that stressed my body out so much, I also ended up with another outbreak of shingles.

    I would start on the Klonopin 1st also. Between the Pamelor and Klonopin being new to you, by the time you take both--you will probably knock out at first and have a good nights sleep.

    I hope everything works well for you but keep an eye on your side effects, if any and report them to your Dr.

    Love and Hugs,

    AbbeyMae
  5. JewelRA

    JewelRA New Member

    I am definitely going to try to klonopin first. I actually have taken it before with good results, but that was several years ago, and I react so differently to things now, who knows? LOL. But I definitely don't seem to be doing well with antidepressants lately, so I am more leary of taking that.

    AbbeyMae,
    Glad to know I am not the only one so incredibly sensitive to ADs! I am at 7 mg of Paxil and the side effects are unbearable! But I am still having to taper slowly because the withdrawal is unbearable too! Aaaarrggh! I am in a major flare because of it too. :(

    It's so weird, but ever since I took Effexor for only 3 weeks, I am even MORE sensitive to meds than I was before! Has anyone else experienced that? I think that is why the Paxil, which I've had success on for years, is now effecting me so negatively. I took a pain pill (Lortab) for the first time in a couple of months the other day, and it effected me differently too! So weird! I am really sick of all these meds.

    Thanks everyone for the advice. I'll let you know how it goes.